Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 134, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Nov 8, 2021, 10:42 AM EST. It took effect at Nov 8, 2021, 3:33 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2021, 10:42 AM EST (15:42 UTC)
- In effect from
- Nov 8, 2021, 3:33 PM EST
- Expired
- Nov 9, 2021, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
736 WHUS73 KMQT 081542 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1042 AM EST Mon Nov 8 2021 LSZ251-082345- /O.NEW.KMQT.SC.Y.0134.211109T0000Z-211109T0900Z/ Grand Marais to Whitefish Point MI- 1042 AM EST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST TUESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and waves 3 to 5 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...From 7 PM this evening to 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-081800- /O.CON.KMQT.SC.Y.0133.000000T0000Z-211108T1800Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1042 AM EST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 5 to 10 kt with gusts up to 15 kt and waves 2 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
3 follow-up statements
493 WHUS73 KMQT 081931 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 231 PM EST Mon Nov 8 2021 LSZ250-090345- /O.EXB.KMQT.SC.Y.0134.211108T2200Z-211109T0900Z/ Munising to Grand Marais MI- 231 PM EST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt and waves 3 to 5 ft expected. * WHERE...Munising to Grand Marais MI. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-090345- /O.EXT.KMQT.SC.Y.0134.211108T2200Z-211109T0900Z/ Grand Marais to Whitefish Point MI- 231 PM EST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Northwest winds 15 to 20 kt and waves 3 to 5 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
099 WHUS73 KMQT 082033 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 333 PM EST Mon Nov 8 2021 LSZ244-090000- /O.EXB.KMQT.SC.Y.0134.211108T2033Z-211109T0000Z/ Eagle River to Manitou Island MI- 333 PM EST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 4 ft occurring. * WHERE...Eagle River to Manitou Island MI. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-251-090445- /O.CON.KMQT.SC.Y.0134.211108T2200Z-211109T0900Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 333 PM EST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
347 WHUS73 KMQT 090243 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 943 PM EST Mon Nov 8 2021 LSZ250-251-090900- /O.CON.KMQT.SC.Y.0134.000000T0000Z-211109T0900Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 943 PM EST Mon Nov 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 6:36 AM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 8, 6:36 AM EST, 4 hours 6 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Marquette MI 636 AM EST Mon Nov 8 2021 .SHORT TERM...(Today and tonight) Issued at 352 AM EST MON NOV 8 2021 GOES-R water vapor imagery and model 500mb height analysis this morning showed west-southwest flow over the northern U.S with a strengthening ridge from TX though the Ohio River Valley. A surface trough was moving though the U.P with an area of low stratus behind the front, lasting for a few hours at any one location. Patchy fog had formed from eastern Marquette County through the eastern U.P with moisture advection off Lake Michigan. Temperatures were not too bad for early November with mainly 40s except 30s in typical cold drainage areas. A low amplitude shortwave and upper level jet streak will move though the area today with increasing high level cloudiness over the west in the afternoon. Overall it will be a pleasant day with highs in the 50s with low 60s in the southeast. Winds will shift northwesterly this morning behind the passing weak cold front with a few gusts to 20 mph during the late morning though afternoon as mixing increases. Winds will diminish around sunset. Some uncertainty with the lows tonight, which will be dependent on how much clearing we are able to achieve. Right now the forecast is for temps near or a bit higher than blended guidance due to cloud cover. However, the low levels will be very dry and with light winds if we are able to get more clearing temperatures could fall well below the current forecast. && .LONG TERM...(Tuesday through Sunday) Issued at 416 AM EST MON NOV 8 2021 Warmer and drier than normal weather is expected through Wednesday ahead of a seasonably strong storm system tracking across the Upper Great Lakes late this week. This storm is expected to bring widespread rain to our CWA on Thursday as the systems cold front pushes through. Behind the cold front, temperatures gradually cool to below normal values this weekend into early next week. The seasonably cool air mass seems likely to initiate lake effect showers off Lake MI on Friday then off Lake Superior this weekend into early next week. Lake effect precip begins with mixed p-types on Friday with snow chances increasing over the weekend as the depth of cold air increases. Tuesday into Wednesday morning appear tranquil as a surface ridge slides across the Great Lakes region. Southeasterly winds increase Wednesday afternoon and evening as the pressure gradient increases between the departing surface ridge and an approaching surface low. The 00Z suite of model guidance indicates a surface low track from near Des Moines, IA at 00Z Thursday toward James Bay by 00Z Saturday. The low track probably won't be in a straight line though since the low may become nearly stationary over western Lake Superior as it occludes Thursday evening. The surface low is then forecast to redevelop near the southern tip of James Bay on Friday evening as the upper level trough translates east. This low track keeps our CWA in the cyclones warm sector where NAEFS precipitable water and integrated vapor transport values exceed the 90th percentile. Ensemble averages indicate moderate precipitation totals on Thursday with precipitation duration being the primary limiting factor. Precipitation becomes less organized and more showery behind the cold front. One possible exception is SW lake effect off Lake Michigan into eastern Upper MI on Friday. Analysis of 00z GFS soundings indicates a deep and saturated convective layer up to the 400 mb tropopause. Marginal 850 mb temperatures suggests a rain/snow mix, but if organized banding materializes then accumulating snowfall shouldn't be ruled out. As the surface low pulls away on Saturday winds should become more NWerly as 850 mb temps cool into the -6 to -9C range. This should be adequate for light to perhaps moderate lake effect precipitation on Saturday. By Saturday night, the next shortwave should be digging into the region. This shortwave should amplify ongoing lake effect and may veer the low level winds to a more northerly direction. It's difficult to assess potential impacts at this time, but a prolonged episode of accumulating lake effect snow seems likely this weekend into early next week. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 635 AM EST MON NOV 8 2021 After a brief period of LIFR CIGs this morning at KSAW mainly VFR conditions are expected at all TAF sites through the end of the forecast period. Fog that developed at KSAW was diminishing but low CIGs will stick around for another hour. Winds will become west to northwesterly across the area this morning with gust of 15 to 20 kt this afternoon as mixing deepens. Winds will become light after sunset. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 352 AM EST MON NOV 8 2021 High pressure will result in winds below 20 kts though Wed afternoon. On Wed night into Thu, a sfc low will develop in the Central Plains and deepen as it lifts ne into the region on Thu. There is still uncertainty in the track of the system, however, southeast gales are likely across the central and east Wed night and Thu, with storm force gusts possible Thu. Over the west confidence in gales and wind direction is lower due uncertainty in the track of the sfc low, with some solutions tracking the low over western portions of the lake. A prolonged period of NW winds gusting to 25- 30 knots appears likely from Friday evening through Sunday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...NL LONG TERM...EK AVIATION...NL MARINE...NL
Hazardous weather outlook, Nov 8, 5:00 AM EST, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 500 AM EST Mon Nov 8 2021 MIZ001>007-009>014-084-085-091000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 500 AM EST Mon Nov 8 2021 /400 AM CST Mon Nov 8 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Southeast wind gusts up to 45 mph are possible on Thursday, especially across the Keweenaw Peninsula and favored downslope locations along the Lake Superior shoreline. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-091000- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 500 AM EST Mon Nov 8 2021 /400 AM CST Mon Nov 8 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A strong low pressure system could produce gales on Lake Superior Wednesday night through Thursday night. Southeast to east gales with a few storm force gusts are possible over central and eastern portions of the lake on Thursday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-091000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 500 AM EST Mon Nov 8 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A strong low pressure system could produce gales on Lake Michigan Wednesday night into Thursday night. Southeasterly gales are possible ahead of a cold front on Thursday with southwesterly gales possible Thursday night behind the cold front. Waves 6 to 8 feet on Lake Michigan and prolonged southeasterly winds combined with waves up to 6 feet on the Bay of Green Bay may lead to minor lakeshore flooding on Thursday. See the latest Lakeshore Flood Advisory for additional information. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. EK
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.